MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES; HYDROCEPHALUS MANAGEMENT
Model Number FX448T
Medical Device Problem Codes Obstruction of Flow (2423); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx448t) was implanted during a procedure performed on (b)(6) 2024.According to the complainant, the shunt system caused an under-drainage and had adjustment difficulties.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained product was not yet sent to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: no product received to date.Should relevant additional information/investigation results become available, an additional medwatch report will be submitted.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valves were determined.Permeability test: a permeability test has shown that the progav 2.0 has a blockage while the shuntassistant is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.Because the progav 2.0 is not permeable, a computer controlled test is not possible.Furthermore, the shuntassistant does not operate within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant could be determined.Adjustment test: the progav 2.0 was tested and is not adjustable.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: according to the investigation results, a blockage and a non-adjustability of the progav 2.0 was detected.Furthermore an accelerated outflow of the shuntassistant was determined.The visible deposits led to the functional impairments.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
The complained product was sent to the manufacturer and the investigation has been completed.

Brand Name
PROGAV 2.0 SYS PED.W/SA20 A.BURRHOLE RES
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key24303696
Report Number3004721439-2026-00025
Device Sequence Number9471592
Product Code JXG
UDI-Device Identifier04041906137748
UDI-Public(01)04041906137748(11)240411(17)290320(10)20074620
Combination Product (Y/N)N
Initial Reporter CountryKZ
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX448T
Device Catalogue NumberFX448T
Device Lot Number20074620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale